doi: 10.3934/jimo.2019039

$ Z $-eigenvalue exclusion theorems for tensors

School of Management Science, Qufu Normal University, Rizhao, Shandong, China

* Corresponding author: Gang Wang

Received  July 2018 Revised  November 2018 Published  May 2019

Fund Project: This work was supported by the Natural Science Foundation of China (11671228) and the Natural Science Foundation of Shandong Province (ZR2016AM10)

To locate all $ Z$-eigenvalues of a tensor more precisely, we establish three $Z$-eigenvalue exclusion sets such that all $ Z$-eigenvalues do not belong to them and get three tighter $Z$-eigenvalue inclusion sets of tensor by using these $Z$-eigenvalue exclusion sets. Furthermore, we show that the new inclusion sets are tighter than the existing results via two running examples.

Citation: Gang Wang, Yuan Zhang. $ Z $-eigenvalue exclusion theorems for tensors. Journal of Industrial & Management Optimization, doi: 10.3934/jimo.2019039
References:
[1]

L. Bloy and R. Verma, On computing the underlying fiber directions from the diffusion orientation distribution function, in Medical Image Computing and Computer-Assisted Intervention, Springer, (2008), 1–8. doi: 10.1007/978-3-540-85988-8_1. Google Scholar

[2]

K. ChangK. Pearson and T. Zhang, Some variational principles for $Z$-eigenvalues of nonnegative tensors, Linear Algebra and its Applications, 438 (2013), 4166-4182. doi: 10.1016/j.laa.2013.02.013. Google Scholar

[3]

H. ChenL. Qi and Y. Song, Column sufficient tensors and tensor complementarity problems, Frontiers of Mathematics in China, 13 (2018), 255-276. doi: 10.1007/s11464-018-0681-4. Google Scholar

[4]

H. Chen, Y. Chen, G. Li and L. Qi, A semi-definite program approach for computing the maximum eigenvalue of a class of structured tensors and its applications in hypergraphs and copositivity test, Numerical Linear Algebra with applications, 25 (2018), e2125, 16pp. doi: 10.1002/nla.2125. Google Scholar

[5]

L. De LathauwerB. De Moor and J. Vandewalle, A multilinear singular value decomposition, SIAM Journal on Matrix Analysis and Applications, 21 (2000), 1253-1278. doi: 10.1137/S0895479896305696. Google Scholar

[6]

S. FriedlandS. Gaubert and L. Han, Perron-Frobenius theorem for nonnegative multilinear forms and extensions, Linear Algebra and its Applications, 438 (2013), 738-749. doi: 10.1016/j.laa.2011.02.042. Google Scholar

[7]

L. GaoD. Wang and G. Wang, Further results on exponential stability for impulsive switched nonlinear time-delay systems with delayed impulse effects, Applied Mathematics and Computation, 268 (2015), 186-200. doi: 10.1016/j.amc.2015.06.023. Google Scholar

[8]

L. GaoD. Wang and G. Zong., Exponential stability for generalized stochastic impulsive functional differential equations with delayed impulses and Markovian switching, Nonlinear Analysis: Hybrid Systems, 30 (2018), 199-212. doi: 10.1016/j.nahs.2018.05.009. Google Scholar

[9]

J. He and T. Huang, Upper bound for the largest $Z$-eigenvalue of positive tensors, Applied Mathematics Letters, 38 (2014), 110-114. doi: 10.1016/j.aml.2014.07.012. Google Scholar

[10]

E. Kofidis and R. Regalia, On the best rank-1 approximation of higher-order supersymmetric tensors, SIAM Journal on Matrix Analysis and Applications, 23 (2002), 863-884. doi: 10.1137/S0895479801387413. Google Scholar

[11]

T. Kolda and J. Mayo, Shifted power method for computing tensor eigenpairs, SIAM Journal on Matrix Analysis and Applications, 34 (2011), 1095-1124. doi: 10.1137/100801482. Google Scholar

[12]

W. Li and M. Ng, On the Limiting probability distribution of a transition probability tensor, Linear Multilinear Algebra, 62 (2014), 362-385. doi: 10.1080/03081087.2013.777436. Google Scholar

[13]

W. LiD. Liu and S. W. Vong, $Z$-eigenpair bound for an irreducible nonnegative tensor, Linear Algebra and its Applications, 483 (2015), 182-199. doi: 10.1016/j.laa.2015.05.033. Google Scholar

[14]

C. LiF. WangJ. ZhaoY. Zhu and Y. Li, Criterions for the positive definiteness of real supersymmetric tensors, Journal of Computational and Applied Mathematics, 255 (2014), 1-14. doi: 10.1016/j.cam.2013.04.022. Google Scholar

[15]

C. Li, S. Li, Q. Liu and Y. Li, Exclusion sets in eigenvalue inclusion sets for tensors, arXiv: 1706.00944.Google Scholar

[16]

L. H. Lim, Singular values and eigenvalues of tensors: A variational approach., Proceedings of the IEEE International Workshop on Computational Advances, in Multi-Sensor Adaptive Processing, Puerto Vallarta, (2005), 129–132.Google Scholar

[17]

Q. Liu and Y. Li, Bounds for the $ Z$-eigenpair of general nonnegative tensors, Open Mathematics, 14 (2016), 181-194. doi: 10.1515/math-2016-0017. Google Scholar

[18]

M. NgL. Qi and G. Zhou, Finding the largest eigenvalue of a nonnegative tensor, SIAM Journal on Matrix Analysis and Applications, 31 (2009), 1090-1099. doi: 10.1137/09074838X. Google Scholar

[19]

Q. NiL. Qi and F. Wang, An eigenvalue method for testing the positive definiteness of a multivariate form, IEEE Transactions on Automatic Control, 53 (2008), 1096-1107. doi: 10.1109/TAC.2008.923679. Google Scholar

[20]

L. Qi, Eigenvalues of a real supersymmetric tensor, Journal of Symbolic Computation, 40 (2005), 1302-1324. doi: 10.1016/j.jsc.2005.05.007. Google Scholar

[21]

L. Qi and Z. Luo, Tensor Analysis: Spectral Theory and Special Tensors, SIAM, 2017. doi: 10.1137/1.9781611974751.ch1. Google Scholar

[22]

C. Sang, A new Brauer-type $ Z$-eigenvalue inclusion set for tensors, Numerical Algorithms, 80 (2019), 781-794. doi: 10.1007/s11075-018-0506-2. Google Scholar

[23]

Y. Song and L. Qi, Spectral properties of positively homogeneous operators induced by higher order tensors, SIAM Journal on Matrix Analysis and Applications, 34 (2013), 1581-1595. doi: 10.1137/130909135. Google Scholar

[24]

G. WangG. Zhou and L. Caccetta, $Z$-eigenvalue inclusion theorems for tensors, Discrete and Continuous Dynamical Systems Series B, 22 (2017), 187-198. doi: 10.3934/dcdsb.2017009. Google Scholar

[25]

G. WangG. Zhou and L. Caccetta, Sharp Brauer-type eigenvalue inclusion theorems for tensors, Pacific journal of Optimization, 14 (2018), 227-244. Google Scholar

[26]

G. Wang, Y. Wang and Y. Wang, Some Ostrowski-type bound estimations of spectral radius for weakly irreducible nonnegative tensors, Linear and Multilinear Algebra, (2019). doi: 10.1080/03081087.2018.1561823. Google Scholar

[27]

G. Wang, Y. Wang and L. Liu, Bound estimations on the eigenvalues for Fan product of $M $-tensors, Taiwanese Journal of Mathematics, (2019), 16pp. doi: 10.11650/tjm/180905. Google Scholar

[28]

Y. Wang and G. Wang, Two S-type $ Z$-eigenvalue inclusion sets for tensors, Journal of Inequalities and Application, 2017 (2017), 1-12. doi: 10.1186/s13660-017-1428-6. Google Scholar

[29]

X. WangH. Chen and Y. Wang, Solution structures of tensor complementarity problem, Frontiers of Mathematics in China, 13 (2018), 935-945. doi: 10.1007/s11464-018-0675-2. Google Scholar

[30]

Y. WangG. Zhou and L. Caccetta, Convergence analysis of a block improvement method for polynomial optimization over unit spheres, Numerical Linear Algebra with applications, 22 (2015), 1059-1076. doi: 10.1002/nla.1996. Google Scholar

[31]

Y. WangK. Zhang and H. Sun, Criteria for strong $ H$-tensors, Frontiers of Mathematics in China, 11 (2016), 577-592. doi: 10.1007/s11464-016-0525-z. Google Scholar

[32]

Y. WangG. Zhou and L. Caccetta, Nonsingular $ H$-tensor and its criteria, Journal of Industrial and Management Optimization, 12 (2016), 1173-1186. doi: 10.3934/jimo.2016.12.1173. Google Scholar

[33]

K. Zhang and Y. Wang, An $H $-tensor based iterative scheme for identifying the positive definiteness of multivariate homogeneous forms, Journal of Computational and Applied Mathematics, 305 (2016), 1-10. doi: 10.1016/j.cam.2016.03.025. Google Scholar

[34]

J. Zhao and C. Sang, A new $ Z$-eigenvalue localization set for tensors, Journal of Inequalities and Application, 2017 (2017), 1-9. doi: 10.1186/s13660-017-1363-6. Google Scholar

[35]

G. Zhou, G. Wang, L. Qi and M. Alqahtani, A fast algorithm for the spectral radii of weakly reducible nonnegative tensors, Numerical Linear Algebra with applications, 25 (2018), e2134, 10pp. doi: 10.1002/nla.2134. Google Scholar

show all references

References:
[1]

L. Bloy and R. Verma, On computing the underlying fiber directions from the diffusion orientation distribution function, in Medical Image Computing and Computer-Assisted Intervention, Springer, (2008), 1–8. doi: 10.1007/978-3-540-85988-8_1. Google Scholar

[2]

K. ChangK. Pearson and T. Zhang, Some variational principles for $Z$-eigenvalues of nonnegative tensors, Linear Algebra and its Applications, 438 (2013), 4166-4182. doi: 10.1016/j.laa.2013.02.013. Google Scholar

[3]

H. ChenL. Qi and Y. Song, Column sufficient tensors and tensor complementarity problems, Frontiers of Mathematics in China, 13 (2018), 255-276. doi: 10.1007/s11464-018-0681-4. Google Scholar

[4]

H. Chen, Y. Chen, G. Li and L. Qi, A semi-definite program approach for computing the maximum eigenvalue of a class of structured tensors and its applications in hypergraphs and copositivity test, Numerical Linear Algebra with applications, 25 (2018), e2125, 16pp. doi: 10.1002/nla.2125. Google Scholar

[5]

L. De LathauwerB. De Moor and J. Vandewalle, A multilinear singular value decomposition, SIAM Journal on Matrix Analysis and Applications, 21 (2000), 1253-1278. doi: 10.1137/S0895479896305696. Google Scholar

[6]

S. FriedlandS. Gaubert and L. Han, Perron-Frobenius theorem for nonnegative multilinear forms and extensions, Linear Algebra and its Applications, 438 (2013), 738-749. doi: 10.1016/j.laa.2011.02.042. Google Scholar

[7]

L. GaoD. Wang and G. Wang, Further results on exponential stability for impulsive switched nonlinear time-delay systems with delayed impulse effects, Applied Mathematics and Computation, 268 (2015), 186-200. doi: 10.1016/j.amc.2015.06.023. Google Scholar

[8]

L. GaoD. Wang and G. Zong., Exponential stability for generalized stochastic impulsive functional differential equations with delayed impulses and Markovian switching, Nonlinear Analysis: Hybrid Systems, 30 (2018), 199-212. doi: 10.1016/j.nahs.2018.05.009. Google Scholar

[9]

J. He and T. Huang, Upper bound for the largest $Z$-eigenvalue of positive tensors, Applied Mathematics Letters, 38 (2014), 110-114. doi: 10.1016/j.aml.2014.07.012. Google Scholar

[10]

E. Kofidis and R. Regalia, On the best rank-1 approximation of higher-order supersymmetric tensors, SIAM Journal on Matrix Analysis and Applications, 23 (2002), 863-884. doi: 10.1137/S0895479801387413. Google Scholar

[11]

T. Kolda and J. Mayo, Shifted power method for computing tensor eigenpairs, SIAM Journal on Matrix Analysis and Applications, 34 (2011), 1095-1124. doi: 10.1137/100801482. Google Scholar

[12]

W. Li and M. Ng, On the Limiting probability distribution of a transition probability tensor, Linear Multilinear Algebra, 62 (2014), 362-385. doi: 10.1080/03081087.2013.777436. Google Scholar

[13]

W. LiD. Liu and S. W. Vong, $Z$-eigenpair bound for an irreducible nonnegative tensor, Linear Algebra and its Applications, 483 (2015), 182-199. doi: 10.1016/j.laa.2015.05.033. Google Scholar

[14]

C. LiF. WangJ. ZhaoY. Zhu and Y. Li, Criterions for the positive definiteness of real supersymmetric tensors, Journal of Computational and Applied Mathematics, 255 (2014), 1-14. doi: 10.1016/j.cam.2013.04.022. Google Scholar

[15]

C. Li, S. Li, Q. Liu and Y. Li, Exclusion sets in eigenvalue inclusion sets for tensors, arXiv: 1706.00944.Google Scholar

[16]

L. H. Lim, Singular values and eigenvalues of tensors: A variational approach., Proceedings of the IEEE International Workshop on Computational Advances, in Multi-Sensor Adaptive Processing, Puerto Vallarta, (2005), 129–132.Google Scholar

[17]

Q. Liu and Y. Li, Bounds for the $ Z$-eigenpair of general nonnegative tensors, Open Mathematics, 14 (2016), 181-194. doi: 10.1515/math-2016-0017. Google Scholar

[18]

M. NgL. Qi and G. Zhou, Finding the largest eigenvalue of a nonnegative tensor, SIAM Journal on Matrix Analysis and Applications, 31 (2009), 1090-1099. doi: 10.1137/09074838X. Google Scholar

[19]

Q. NiL. Qi and F. Wang, An eigenvalue method for testing the positive definiteness of a multivariate form, IEEE Transactions on Automatic Control, 53 (2008), 1096-1107. doi: 10.1109/TAC.2008.923679. Google Scholar

[20]

L. Qi, Eigenvalues of a real supersymmetric tensor, Journal of Symbolic Computation, 40 (2005), 1302-1324. doi: 10.1016/j.jsc.2005.05.007. Google Scholar

[21]

L. Qi and Z. Luo, Tensor Analysis: Spectral Theory and Special Tensors, SIAM, 2017. doi: 10.1137/1.9781611974751.ch1. Google Scholar

[22]

C. Sang, A new Brauer-type $ Z$-eigenvalue inclusion set for tensors, Numerical Algorithms, 80 (2019), 781-794. doi: 10.1007/s11075-018-0506-2. Google Scholar

[23]

Y. Song and L. Qi, Spectral properties of positively homogeneous operators induced by higher order tensors, SIAM Journal on Matrix Analysis and Applications, 34 (2013), 1581-1595. doi: 10.1137/130909135. Google Scholar

[24]

G. WangG. Zhou and L. Caccetta, $Z$-eigenvalue inclusion theorems for tensors, Discrete and Continuous Dynamical Systems Series B, 22 (2017), 187-198. doi: 10.3934/dcdsb.2017009. Google Scholar

[25]

G. WangG. Zhou and L. Caccetta, Sharp Brauer-type eigenvalue inclusion theorems for tensors, Pacific journal of Optimization, 14 (2018), 227-244. Google Scholar

[26]

G. Wang, Y. Wang and Y. Wang, Some Ostrowski-type bound estimations of spectral radius for weakly irreducible nonnegative tensors, Linear and Multilinear Algebra, (2019). doi: 10.1080/03081087.2018.1561823. Google Scholar

[27]

G. Wang, Y. Wang and L. Liu, Bound estimations on the eigenvalues for Fan product of $M $-tensors, Taiwanese Journal of Mathematics, (2019), 16pp. doi: 10.11650/tjm/180905. Google Scholar

[28]

Y. Wang and G. Wang, Two S-type $ Z$-eigenvalue inclusion sets for tensors, Journal of Inequalities and Application, 2017 (2017), 1-12. doi: 10.1186/s13660-017-1428-6. Google Scholar

[29]

X. WangH. Chen and Y. Wang, Solution structures of tensor complementarity problem, Frontiers of Mathematics in China, 13 (2018), 935-945. doi: 10.1007/s11464-018-0675-2. Google Scholar

[30]

Y. WangG. Zhou and L. Caccetta, Convergence analysis of a block improvement method for polynomial optimization over unit spheres, Numerical Linear Algebra with applications, 22 (2015), 1059-1076. doi: 10.1002/nla.1996. Google Scholar

[31]

Y. WangK. Zhang and H. Sun, Criteria for strong $ H$-tensors, Frontiers of Mathematics in China, 11 (2016), 577-592. doi: 10.1007/s11464-016-0525-z. Google Scholar

[32]

Y. WangG. Zhou and L. Caccetta, Nonsingular $ H$-tensor and its criteria, Journal of Industrial and Management Optimization, 12 (2016), 1173-1186. doi: 10.3934/jimo.2016.12.1173. Google Scholar

[33]

K. Zhang and Y. Wang, An $H $-tensor based iterative scheme for identifying the positive definiteness of multivariate homogeneous forms, Journal of Computational and Applied Mathematics, 305 (2016), 1-10. doi: 10.1016/j.cam.2016.03.025. Google Scholar

[34]

J. Zhao and C. Sang, A new $ Z$-eigenvalue localization set for tensors, Journal of Inequalities and Application, 2017 (2017), 1-9. doi: 10.1186/s13660-017-1363-6. Google Scholar

[35]

G. Zhou, G. Wang, L. Qi and M. Alqahtani, A fast algorithm for the spectral radii of weakly reducible nonnegative tensors, Numerical Linear Algebra with applications, 25 (2018), e2134, 10pp. doi: 10.1002/nla.2134. Google Scholar

[1]

Gang Wang, Guanglu Zhou, Louis Caccetta. Z-Eigenvalue Inclusion Theorems for Tensors. Discrete & Continuous Dynamical Systems - B, 2017, 22 (1) : 187-198. doi: 10.3934/dcdsb.2017009

[2]

Yaotang Li, Suhua Li. Exclusion sets in the Δ-type eigenvalue inclusion set for tensors. Journal of Industrial & Management Optimization, 2019, 15 (2) : 507-516. doi: 10.3934/jimo.2018054

[3]

Caili Sang, Zhen Chen. $ E $-eigenvalue localization sets for tensors. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-19. doi: 10.3934/jimo.2019042

[4]

Jonathan Meddaugh, Brian E. Raines. The structure of limit sets for $\mathbb{Z}^d$ actions. Discrete & Continuous Dynamical Systems - A, 2014, 34 (11) : 4765-4780. doi: 10.3934/dcds.2014.34.4765

[5]

Maria Fărcăşeanu, Mihai Mihăilescu, Denisa Stancu-Dumitru. Perturbed fractional eigenvalue problems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6243-6255. doi: 10.3934/dcds.2017270

[6]

Ravi P. Agarwal, Kanishka Perera, Zhitao Zhang. On some nonlocal eigenvalue problems. Discrete & Continuous Dynamical Systems - S, 2012, 5 (4) : 707-714. doi: 10.3934/dcdss.2012.5.707

[7]

Wei-Ming Ni, Xuefeng Wang. On the first positive Neumann eigenvalue. Discrete & Continuous Dynamical Systems - A, 2007, 17 (1) : 1-19. doi: 10.3934/dcds.2007.17.1

[8]

Robert Brooks and Eran Makover. The first eigenvalue of a Riemann surface. Electronic Research Announcements, 1999, 5: 76-81.

[9]

Nikolaos S. Papageorgiou, Vicenţiu D. Rădulescu, Dušan D. Repovš. Perturbations of nonlinear eigenvalue problems. Communications on Pure & Applied Analysis, 2019, 18 (3) : 1403-1431. doi: 10.3934/cpaa.2019068

[10]

Fanxin Zeng, Xiaoping Zeng, Zhenyu Zhang, Guixin Xuan. Quaternary periodic complementary/Z-complementary sequence sets based on interleaving technique and Gray mapping. Advances in Mathematics of Communications, 2012, 6 (2) : 237-247. doi: 10.3934/amc.2012.6.237

[11]

Mihai Mihăilescu. An eigenvalue problem possessing a continuous family of eigenvalues plus an isolated eigenvalue. Communications on Pure & Applied Analysis, 2011, 10 (2) : 701-708. doi: 10.3934/cpaa.2011.10.701

[12]

Quanyi Liang, Kairong Liu, Gang Meng, Zhikun She. Minimization of the lowest eigenvalue for a vibrating beam. Discrete & Continuous Dynamical Systems - A, 2018, 38 (4) : 2079-2092. doi: 10.3934/dcds.2018085

[13]

Zhen Wang, Wei Wu. Bounds for the greatest eigenvalue of positive tensors. Journal of Industrial & Management Optimization, 2014, 10 (4) : 1031-1039. doi: 10.3934/jimo.2014.10.1031

[14]

Joachim von Below, José A. Lubary. Isospectral infinite graphs and networks and infinite eigenvalue multiplicities. Networks & Heterogeneous Media, 2009, 4 (3) : 453-468. doi: 10.3934/nhm.2009.4.453

[15]

Yansheng Zhong, Yongqing Li. On a p-Laplacian eigenvalue problem with supercritical exponent. Communications on Pure & Applied Analysis, 2019, 18 (1) : 227-236. doi: 10.3934/cpaa.2019012

[16]

J. R. L. Webb. Uniqueness of the principal eigenvalue in nonlocal boundary value problems. Discrete & Continuous Dynamical Systems - S, 2008, 1 (1) : 177-186. doi: 10.3934/dcdss.2008.1.177

[17]

Giacomo Bocerani, Dimitri Mugnai. A fractional eigenvalue problem in $\mathbb{R}^N$. Discrete & Continuous Dynamical Systems - S, 2016, 9 (3) : 619-629. doi: 10.3934/dcdss.2016016

[18]

Nur Fadhilah Ibrahim. An algorithm for the largest eigenvalue of nonhomogeneous nonnegative polynomials. Numerical Algebra, Control & Optimization, 2014, 4 (1) : 75-91. doi: 10.3934/naco.2014.4.75

[19]

Fei-Ying Yang, Wan-Tong Li, Jian-Wen Sun. Principal eigenvalues for some nonlocal eigenvalue problems and applications. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 4027-4049. doi: 10.3934/dcds.2016.36.4027

[20]

Fang Li, Jerome Coville, Xuefeng Wang. On eigenvalue problems arising from nonlocal diffusion models. Discrete & Continuous Dynamical Systems - A, 2017, 37 (2) : 879-903. doi: 10.3934/dcds.2017036

2018 Impact Factor: 1.025

Metrics

  • PDF downloads (13)
  • HTML views (191)
  • Cited by (0)

Other articles
by authors

[Back to Top]